Toxicology case of the month: oral hypoglycaemic overdose

J. Soderstrom, Lindsay Murray, Frank Daly, Mark Little

    Research output: Contribution to journalReview article

    16 Citations (Scopus)

    Abstract

    A teenager ingests 375 mg of glipizide and 14.5 g of melformin intentionally in a small country town. She presents to the local medical facility with symptoms and signs of hypoglycaemia. Using a risk assessment based approach, the management of suiphonylurea and metformin overdose is discussed. Sulphonylurea overdose invariably results in profound hypoglycaemia that requires resuscitation with IV dextrose and the use of octreotide as an antidote. Metfonnin overdose rarely causes problems.
    Original languageEnglish
    Pages (from-to)565-567
    JournalEmergency Medicine Journal
    Volume23
    DOIs
    Publication statusPublished - 2006

      Fingerprint

    Cite this